Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 34, NWS Tulsa, OK

March 19, 2007Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2007, 11:08 PM CDT for Osage County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2007, 11:08 PM CDT (04:08 UTC)
Expired
Mar 19, 2007, 11:31 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Vance AFB radar (KVNX), 98 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1127 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KTSA 200408
SVRTSA
OKC113-200515-
/O.NEW.KTSA.SV.W.0034.070320T0408Z-070320T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT MON MAR 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAR WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1215 AM CDT

* AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED OVER WESTERN OSAGE COUNTY...MOVING NORTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3660 9712 3659 9703 3672 9690 3673 9702

$$
2 follow-up statements
000
WWUS54 KTSA 200416
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT MON MAR 19 2007

OKC113-200515-
/O.CON.KTSA.SV.W.0034.000000T0000Z-070320T0515Z/
OSAGE OK-
1115 PM CDT MON MAR 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT 
FOR FAR WESTERN OSAGE COUNTY...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER FAR WESTERN 
OSAGE COUNTY...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT THE FAR EASTERN PORTIONS OF 
PONCA CITY. 

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3661 9706 3662 9702 3671 9690 3671 9706

$$
000
WWUS54 KTSA 200431
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT MON MAR 19 2007

OKC113-200440-
/O.CAN.KTSA.SV.W.0034.000000T0000Z-070320T0515Z/
OSAGE OK-
1130 PM CDT MON MAR 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR FAR WESTERN OSAGE COUNTY IS 
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3661 9706 3662 9702 3671 9690 3671 9706

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 8:56 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 19, 8:56 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT MON MAR 19 2007

.DISCUSSION...

SURFACE COLD FRONT JUST STARTING TO NOSE INTO NE OK THIS EVENING.
SFC WAVE DEVELOPED ALONG BOUNDARY EARLIER AND HAS MOVED NORTHEAST.
HOW FAR BOUNDARY WILL MOVE FURTHER SOUTH REMAINS VERY MUCH AT LARGE
AS THE UPPER FLOW REMAINS FAIRLY WEAK. WHEREVER THE BOUNDARY
HALTS...IT WILL OFFER THE CHANCE FOR HEAVY...TRAINING RAINFALL LATER
TONIGHT AND TOMORROW AS ANOTHER UPPER IMPULSE INTERACTS WITH THE
FRONT. LACK OF CONFIDENCE COUPLED WITH HIGH FFG VALUES...WILL HOLD
OFF ON ANY TYPE OF A FLOOD WATCH FOR NOW. MADE MINOR TWEAKS TO POPS
ACROSS THE NORTH AND QPF AMOUNTS BEFORE 06Z...AS WELL AS MINOR
TWEAKS TO TEMP AN SKY GRIDS FOR THE REST OF TONIGHT.

UPDATED ZFP/AFM/PFM OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, Mar 19, 8:16 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON MAR 19 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
816 PM CDT MON MAR 19 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS EVENING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE OVERNIGHT...

DISCUSSION...
A WEAK COLD FRONT WILL BEGIN TO MOVE SOUTH INTO FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. AS AN UPPER LEVEL
DISTURBANCE APPROACHES FROM THE WEST...SHOWERS AND THUNDERSTORMS
WILL LIKELY DEVELOP ALONG THE BOUNDARY WITH THE POTENTIAL FOR
HEAVY RAINFALL. ALTHOUGH A FEW STORMS COULD BRIEFLY BECOME
STRONG...PRODUCING SMALL HAIL...HEAVY RAINFALL WILL BE THE PRIMARY
THREAT OVERNIGHT. IN ADDITION...THE THUNDERSTORM ACTIVITY COULD
REDEVELOP AND MOVE OVER THE SAME AREAS OVERNIGHT...INCREASING THE
THREAT FOR FLASH FLOODING. CONDITIONS WILL CONTINUE TO BE
MONITORED OVERNIGHT CONCERNING ANY FLASH FLOOD THREAT. A FLASH
FLOOD WATCH MAY BE NEEDED LATER TONIGHT OR TUESDAY MORNING. AREAS
NORTH OF A DRUMRIGHT...TULSA...FAYETTEVILLE LINE COULD RECEIVE
BETWEEN ONE AND TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MOIST SOUTHERLY FLOW COMBINED WITH A SERIES OF UPPER IMPULSES WILL
MAINTAIN A THREAT OF THUNDERSTORMS OVER OUR REGION THROUGH THE
REST OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 19, 10:02 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT MON MAR 19 2007

OKZ059-200330-
PAWNEE OK-
1002 PM CDT MON MAR 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN PAWNEE

AT 1002 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...MARAMEC AND
SKEDEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 19, 10:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CDT MON MAR 19 2007

OKZ059-200400-
PAWNEE OK-
1030 PM CDT MON MAR 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN PAWNEE

AT 1030 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 12:25 AM CDTSevere Thunderstorm WarningTSAPawnee52 min
Mar 20, 1:25 AM CDTFlash Flood WatchTSACraig, Nowata, Ottawa, Pawnee, Washington18 hr
Mar 20, 2:31 AM CDTSevere Thunderstorm WarningTSAOsage44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.